MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; IMPLANT KIT, ACHILLES REPAIR, 4.5MM

Medline Industries, LP MEDLINE; IMPLANT KIT, ACHILLES REPAIR, 4.5MM
Catalog Number MAKT4520
Medical Device Problem Codes Fitting Problem (2183); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "using the provide drill guide and drill bit, upon drilling the first pilot hole - once the drill was approximately half the drill depth - the metal sleeve in the guide became cold-welded to the drill bit.In addition, the metal sleeve separated from the plastic portion of the guide.".
 
Additional Manufacturer Narrative
According to the customer, the metal sleeve in the guide became cold-welded to the drill bit and the metal sleeve separated from the plastic portion of the guide; the procedure was completed as planned using a back-up drill bit, and the implants/suture tape provided in the kit.Investigation included visual inspection of the picture received and review of recent complaint trends/scar activity for the last three trend reports.The complaint was confirmed, and per visual inspection of the picture received, the inner sleeve of disposable drill guide came out of the drill guide.The design of the instrument was reviewed, and it was concluded that the clearance between the drill shank and the drill bushing is tight; the division will continue to monitor trends.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
IMPLANT KIT, ACHILLES REPAIR, 4.5MM
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
joseph weiske
three lakes drive
northfield, IL 60093--275
MDR Report Key50843172
Report Number1417592-2026-46702
Device Sequence Number13249242
Product Code NWN
UDI-Device Identifier10193489131703
UDI-Public10193489131703
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMAKT4520
Device Lot Number19019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown